The Lupus Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
1,999 Posts
Hi Aggie,
Something that rheumatologists often neglect to tell people, is the reason why chemo works on sle. Inflammatory cells are rapidly dividing cells. Cancer cells are rapidly dividing cells. See the connection? It is not desired for chemo to do the wide spread damage that it does with cancer cells. For this reason, many people stay on lower doses of chemo.

Think of how long it has been for your body to build up the level of inflammatory cells, and then the chemo drug killing them off. When you end up with all those dead cells in your muscles and joints and there is no easy way to get them out of the muscles and joints. My cousin coined that we need "a garbage truck brigade" to clear everything out. This can account for the "wiped out" feeling you have for the 2 or 3 days post your taking the mtx.

One of the best ways to help your body is to keep well hydrated as it helps your blood to get them flushed out. Lots of water, juice, and broth soups will aid this. Take it easy for those days. I will try to not plan much for those 48 hours until I know I am going to go thru it ok. The longer you are on the mtx, the less work you are going to have to "clean up" as you get caught up on the inflamed cells. Why doctors don't mention this drives me nuts.

I keep compazine for nausea and lomotil for gi problems, on hand. That way if I need them, I have them right there.

I hope I have answered some of your questions about dealing with sle and mtx. [I've been on mtx for 17 years.]
Sally
 

·
Registered
Joined
·
1,999 Posts
Now you can inform your doctor!
I have been fortunate to have doctors who are superb at explaining things. When I went to the IV administration for mtx, my oncologist was superb at explaining why things happened. If I told him about something going on, he was great at interpreting for me. I taught him about sle at the time too.
Sally
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top